Format

Send to

Choose Destination
Indian J Pharmacol. 2018 Nov-Dec;50(6):350-353. doi: 10.4103/ijp.IJP_356_18.

A case of capecitabine-induced dermatomyositis.

Author information

1
Department of Dermatology, Base Hospital Delhi Cantt, New Delhi, India.
2
Department of Dermatology, Army College of Medical Sciences, New Delhi, India.
3
Department of Dermatology, Command Hospital, Kolkata, West Bengal, India.
4
Department of Dermatology, MLN Medical College, Allahabad, Uttar Pradesh, India.

Abstract

Dermatomyositis (DM) is an idiopathic, inflammatory connective tissue disorder characterized by symmetrical proximal myopathy and characteristic skin involvement. The pathogenesis of DM is widely debated; however, it is postulated to be an end result of immune-mediated cascade, triggered by multiple environmental factors in a genetically predisposed individual. In addition to underlying malignancies, many drugs have been reported to be associated with DM. Capecitabine is a chemotherapeutic agent, approved by the United States-Food and Drug Administration for the management of colonic, metastatic colonic, and metastatic breast carcinoma. It is converted into 5-fluorouracil after oral intake. Common dose-limiting toxicities associated with the usage of the capecitabine include increased bilirubin levels, diarrhea, and hand-foot syndrome. DM-induced by capecitabine has rarely been reported. Herein, we describe a patient of metastatic carcinoma breast, who developed DM after capecitabine intake. The patient had accidental re-challenge with capecitabine resulting in the reappearance of the cutaneous and musculoskeletal system, thereby confirming our diagnosis of drug-induced DM in the setting of underlying malignancy.

KEYWORDS:

Breast carcinoma; capecitabine; dermatomyositis

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center